MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120824
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Pre-shipment pictures were attached to the complaint file in which it can be noted that the core wire of the device has a kinked condition on it.Also, the coil was noted to be tangled with the rest of the unit, and a stretched condition was seen.A manufacturing record evaluation was performed for the finished device 30490148 number, and no non-conformances related to the malfunction were identified.The customer complaint was not able to be evaluated.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization at the basilar artery aneurysm, an 8mm x 24cm galaxy g3 coil (gly120824, 30490148) was placed and implanted.The enpower control cable (ecb00018200, 30578775) and the detachment control box (product number unknown) were connected.However, the indicator led did not illuminate, and detachment failure occurred.The energization check was performed and confirmed lamp was lit.The complaint cable and dcb2 were replaced but the same issue continued.Finally, the complaint coil was also replaced with another 8mm galaxy g3 coil and the replaced coil was successfully detached with the replacement cable.There was no problem with the patient.A continuous flush was done.Other concomitant device is a microcatheter (exselsior sl10).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that a pre-deployment electrical testing was performed.No additional intervention was needed.The coil did not stretch or become damaged when removed.There was no prolongation in the procedure due to the event.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization at the basilar artery aneurysm, an 8mm x 24cm galaxy g3 coil (gly120824, 30490148) was placed and implanted.The enpower control cable (ecb00018200, 30578775) and the detachment control box (product number unknown) were connected.However, the indicator led did not illuminate, and detachment failure occurred.The energization check was performed and confirmed lamp was lit.The complaint cable and dcb2 were replaced but the same issue continued.Finally, the complaint coil was also replaced with another 8mm galaxy g3 coil and the replaced coil was successfully detached with the replacement cable.There was no problem with the patient.A continuous flush was done.Other concomitant device is a microcatheter (exselsior sl10).Additional information received indicated that a pre-deployment electrical testing was performed.No additional intervention was needed.The coil did not stretch or become damaged when removed.There was no prolongation in the procedure due to the event.Pre-shipment pictures were attached to the complaint file in which it can be noted that the core wire of the device is slightly kinked.Also, the coil was noted to be tangled with the rest of the unit, and a stretched condition was seen.A manufacturing record evaluation was performed for the finished device 30490148 number, and no non-conformances related to the reported complaint condition were identified.A non-sterile 8mm x 24cm galaxy g3 coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and it was noted that the coil component was returned outside from the introducer.No other damages were noted.The curvy condition of the core wire noted the pre-shipment pictures was not found, is suggested that when the device was curled to be shipped, this condition was straightened and, due to this it was not able to be perceived in the received device.The device was inspected under magnification, and it was found that the coil was attached to the unit, and severely stretched as seen in the pre-shipment pictures.The distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issue from occurring.The stretched condition of the embolic coil was not originally reported in the complaint, and it might have appeared during the coil retraction into the microcatheter after the unsuccessful attempt to detach it, it is possible that force may have been inadvertently applied, however, with the limited information available, the root cause of the coil stretching remains unknown, and it is not being considered a contributing factor to the failure to detach reported.The evidence available suggests that the issue reported is not a defect inherently related to the device.The electrical resistance of the 8mm x 24cm galaxy g3 device was measured with a multimeter, and it measured 50.7 ohms o, which is within the specification range.Also, the device was connected to a lab sample detachment control box (dcb) dcb2000500 with the received enpower control cable, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard; the coil became detached from the unit without difficulty.The customer complaint was not confirmed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issue from occurring.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 8MM X 24CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15282552
Report Number3008114965-2022-00556
Device Sequence Number7307565
Product Code KRD
UDI-Device Identifier10886704077589
UDI-Public10886704077589
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberGLY120824
Device Catalogue NumberGLY120824
Device Lot Number30490148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACHMENT CONTROL BOX; ENPOWER CONTROL CABLE; EXSELSIOR SL10 MICROCATHETER
Patient SexUnknown